Format

Send to

Choose Destination
Am J Med Sci. 1982 May-Jun;283(3):161-4.

Vitamin A toxicity and hypercalcemia.

Abstract

A patient hospitalized with hypercalcemia and a history of chronic vitamin A ingestion was studied in order to investigate the rarely reported association between elevated serum calcium and vitamin A toxicity. The clinical presentation marked by profound weight loss, a psychiatric disturbance, total body alopecia, erosive dermatitis, and liver disease, was compatible with hypervitaminosis A. The diagnosis of vitamin A toxicity was established by elevated total vitamin A levels and the component due to retinyl esters. Other etiologies for hypercalcemia were excluded. In view of these results and the well-known effects of vitamin A on bone metabolism, it is concluded that the most likely etiology of the hypercalcemia in this patient was vitamin A toxicity.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center